Oregon, 2003High Wind in Oregon, December 4, 2003
December 4, 2003 · NWS PDT · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 4, 9:15 AM PST, 4 hours 40 minutes earlier.
Area forecast discussion, Dec 4, 9:15 AM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
915 AM PST THU DEC 4 2003
.SHORT TERM...LINGERING LOW LEVEL MOISTURE FROM PRIOR WEATHER
SYSTEMS ALONG WITH MOSTLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT HAS
RESULTED IN PATCHY FREEZING FOG THIS MORNING IN THE FOOTHILLS OF THE
BLUE MOUNTAINS. MOST OF THE FREEZING FOG IS CONCENTRATED NEAR WALLA
WALLA WHERE SOME LOCALLY DENSE FOG IS OCCURRING. INCREASING SOLAR
INSOLATION THIS AFTERNOON SHOULD ALLOW THE FOG TO DISSIPATE. HAVE
ALREADY ISSUED A ZONE UPDATE TO REMOVE PATCHY MORNING FOG IN SEVERAL
ZONES. THE MAIN CONCERN FOR TONIGHT IS THE WINTRY MIX EXPECTED IN
THE KITTITAS AND YAKIMA VALLEYS...AS WELL AS THE EAST SLOPES OF THE
WASHINGTON CASCADES. CURRENT SOUNDINGS SHOW THE PRECIPITATION
BEGINNING AS SNOW LATE THIS AFTERNOON AND EARLY THIS EVENING...AND
THEN TURNING TO A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN
OVERNIGHT. WE WILL TAKE A CLOSER LOOK AT THIS IN THE AFTERNOON
PACKAGE. WOLF
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 40 37 47 / 10 50 40
WALLA WALLA 41 41 46 / 10 50 40
TRI-CITIES 41 37 49 / 10 50 40
YAKIMA 37 31 45 / 20 50 40
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
86
Hazardous weather outlook, Dec 4, 5:00 AM PST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST THU DEC 4 2003
ORZ041>050-WAZ024>030-051300-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
A WARM FRONT IS MOVING THROUGH THE AREA TODAY PROVIDING A GOOD
MECHANISM FOR OVERRUNNING. SOME COLD AIR IS DAMMED UP ALONG THE EAST
SLOPES OF THE CASCADES AND AS THE OVERRUNNING WARM AIR DROPS RAIN
DOWN INTO THE TRAPPED COLD AIR...SOME FREEZING RAIN IS POSSIBLE. THE
MAIN AREA OF CONCERN IS FOR THE YAKIMA VALLEY. LATER TONIGHT...AS
THE TEMPERATURES DROPS...FREEZING RAIN WILL BE POSSIBLE IN THE
KLICKITAT...WASCO...AND SHERMAN COUNTIES AS WELL. WINDY CONDITIONS
ARE EXPECTED IN THE GRANDE RONDE VALLEY TODAY AS A VERY FAVORABLE
PRESSURE GRADIENT IS EXPECTED TO INCREASE.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY. RAIN WILL EFFECT
MOST OF THE AREA WITH HIGHER ELEVATIONS EXPERIENCE SNOW. SOME OF THE
SYSTEMS WILL ALSO BRING BREEZY WINDS TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Grand Ronde Valley
- When
- December 4, 1:55 PM PST to 9:30 PM PST
- Where
- Grand Ronde Valley forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.310, -118.009 (the zone’s center; the record gives no point)
Several wind gusts between 58-61 MPH were recorded by an automated weather station at the base of Ladd Canyon.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, December 4, 20033 injured · $15 million · 69 kt wind · 3 events
- Winter Storm in Maryland, December 4 to 5, 20031 death · 9 events
- Winter Weather in Maryland, December 4 to 5, 20031 death · 3 events
- Winter Storm in Virginia, December 4 to 5, 200318 events
- Winter Storm in Virginia, December 4 to 5, 200313 events
- Winter Weather in North Carolina, December 4, 200312 events
- Winter Storm in North Carolina, December 4, 200310 events
- Winter Storm in Virginia, December 4 to 5, 20037 events
- Winter Storm in North Carolina, December 4 to 5, 20035 events
- Winter Weather in South Carolina, December 4, 20035 events
- High Wind in Oregon, December 4, 200370 kt wind · 5 events
- Winter Storm in West Virginia, December 4 to 5, 20035 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331717.